News and Publications
Poison Control Services
Welcome to our website
The National Drug & Poison Information Center (NDPIC) is:
nationwide source of information where it’s staff provides objective, expert drug and poison information to the public and healthcare professionals.
Azithromycin and risk of Potentially Fatal Heart Rhythms
FDA is warning the public that azithromycin (Zithromax or Zmax) can cause abnormal changes in the electrical activity of the heart that may lead to a potentially fatal irregular heart rhythm. Patients at particular risk for developing this condition include those with known risk factors such as existing QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or use of certain drugs used to treat abnormal heart rhythms, or arrhythmias. FDA has issued a Drug Safety Communication today as a result of our review of a study by medical researchers as well as another study by a manufacturer of the drug that assessed the potential for azithromycin to cause abnormal changes in the electrical activity of the heart.
Serious skin reactions after combination treatment with the Hepatitis C drugs Incivek (telaprevir), peginterferon alfa, and ribavirin
The U.S. Food and Drug Administration (FDA) received reports of serious skin reactions, some fatal, in patients taking the hepatitis C drug Incivek (telaprevir) in combination with the drugs peginterferon alfa and ribavirin (Incivek combination treatment). Significantly, some patients died when they continued to receive Incivek combination treatment after developing a worsening, or progressive rash and systemic symptoms (symptoms affecting the entire body).
Evidence Based Practice
Drug and Health Statistics
Ask a question
Copyright © 2010 NDPIC. All rights reserved.